MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix AB; Porcine Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 XenMatrix AB; Porcine Surgical Mesh
Catalog Number 1151520
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Bacterial Infection (1735); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventralex st mesh (device 1).Per op notes, "a supraumbilical incision was made, a ventralex st mesh (device 1) was placed into the hernia defect using prolene sutures." on (b)(6) 2015 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of synthetic mesh.Per op notes, "there was noted to be the old mesh at the level of the umbilicus and on the scar tissue, the scar was excised.Then a synthetic mesh was placed." on (b)(6) 2017 - patient underwent excision of the abdominal wall scar.On (b)(6) 2017 - patient was diagnosed with chronic abdominal wall infection and adhesions thereby underwent repair with removal of ventralex st mesh (device 1) and synthetic mesh and implant of xenmatrix ab (device 2).(notes: no op notes were provided).On (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia thereby underwent repair removal of mesh (device 2).Per op notes, "included with hernia sac the old xenmatrix ab (device 2) which had ballooned into the defect and was adherent to the hernia sac itself and was removed.The mesh that was removed showed mrsa involvement.Patient also had issues with a bowel obstruction and also had a constant pain.Then a synthetic mesh was placed.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.This emdr represents the xenmatrix ab (device 2).An additional supplemental emdr was submitted to represent the ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XenMatrix AB
Common Device Name
Porcine Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50588119
Report Number1213643-2026-01150
Device Sequence Number13124479
Product Code FTM
UDI-Device Identifier00801741074240
UDI-Public(01)00801741074240(17)181028(10)HUAY0406
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number1151520
Device Lot NumberHUAY0406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale